Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 405, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 10, 2011, 3:43 AM CDT for 4 counties in Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 3:43 AM CDT (08:43 UTC)
- Expired
- Aug 10, 2011, 4:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Harvey County, KS, McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 77 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:27 AM CDT | TSTM WND GST 60 | Halstead, KS | 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Aug 10, 3:42 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS53 KICT 100843
SVRICT
KSC079-113-155-159-100945-
/O.NEW.KICT.SV.W.0405.110810T0843Z-110810T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 445 AM CDT
* AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF KANOPOLIS STATE
PARK TO 6 MILES WEST OF LITTLE RIVER TO 9 MILES SOUTHWEST OF
ELLINWOOD...AND MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...HUTCHINSON...ALDEN...LINDSBORG...WINDOM...STERLING...
NICKERSON...SYLVIA...INMAN...ABBYVILLE...BUHLER...SOUTH
HUTCHINSON...PARTRIDGE...TURON...ARLINGTON...MOUNDRIDGE...
BURRTON...HAVEN...HESSTON AND HALSTEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3824 9848 3844 9816 3852 9793 3861 9772
3861 9769 3792 9727 3791 9770 3782 9789
3773 9847
TIME...MOT...LOC 0842Z 326DEG 42KT 3854 9790 3835 9808
3819 9861
WIND...HAIL 70MPH <.75IN
$$
JAKUB3 follow-up statements
408
WWUS53 KICT 100902
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT WED AUG 10 2011
KSC079-113-155-159-100945-
/O.CON.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RICE KS-RENO KS-MCPHERSON KS-HARVEY KS-
402 AM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...MCPHERSON...RENO AND SOUTHEASTERN RICE COUNTIES UNTIL 445 AM
CDT...
AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MCPHERSON TO 6 MILES SOUTHWEST OF INMAN TO SYLVIA...MOVING
SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SYLVIA...BUHLER...ABBYVILLE...SOUTH HUTCHINSON...
PARTRIDGE...TURON...ARLINGTON...MOUNDRIDGE...BURRTON...HAVEN...
HESSTON...HALSTEAD...SEDGWICK...WILLOWBROOK...PLEVNA...HUTCHINSON
AIRPORT...LANGDON AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3824 9848 3844 9816 3852 9793 3861 9772
3861 9769 3792 9727 3791 9770 3782 9789
3773 9847
TIME...MOT...LOC 0902Z 326DEG 42KT 3836 9767 3817 9785
3801 9838
WIND...HAIL 60MPH <.75IN
$$
JAKUB099
WWUS53 KICT 100920
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
420 AM CDT WED AUG 10 2011
KSC159-100930-
/O.CAN.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RICE KS-
420 AM CDT WED AUG 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3817 9822 3816 9821 3817 9791 3843 9758
3842 9757 3792 9727 3791 9770 3782 9789
3773 9847 3816 9848
TIME...MOT...LOC 0920Z 326DEG 42KT 3818 9752 3799 9770
3784 9823
$$
KSC079-113-155-100945-
/O.CON.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RENO KS-MCPHERSON KS-HARVEY KS-
420 AM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...SOUTHEASTERN MCPHERSON AND RENO COUNTIES UNTIL 445 AM CDT...
AT 419 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOUNDRIDGE TO BURRTON TO ARLINGTON...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
HAVEN...HESSTON...HALSTEAD AND SEDGWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3817 9822 3816 9821 3817 9791 3843 9758
3842 9757 3792 9727 3791 9770 3782 9789
3773 9847 3816 9848
TIME...MOT...LOC 0920Z 326DEG 42KT 3818 9752 3799 9770
3784 9823
WIND...HAIL 60MPH <.75IN
$$
JAKUB638
WWUS53 KICT 100938
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
438 AM CDT WED AUG 10 2011
KSC079-113-155-100948-
/O.EXP.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RENO KS-MCPHERSON KS-HARVEY KS-
438 AM CDT WED AUG 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARVEY...SOUTHEASTERN
MCPHERSON AND RENO COUNTIES WILL EXPIRE AT 445 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3817 9822 3816 9821 3817 9791 3843 9758
3842 9757 3792 9727 3791 9770 3782 9789
3773 9847 3816 9848
TIME...MOT...LOC 0938Z 326DEG 42KT 3800 9737 3781 9755
3767 9808
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:19 AM CDT, 24 minutes earlier.
Area forecast discussion, Aug 10, 3:19 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT WED AUG 10 2011 .DISCUSSION... MAIN FORECAST CONCERNS CONTINUE TO BE THUNDERSTORM CHANCES TODAY AND THEN OFF AND ON THROUGH OUT THE REMAINDER OF THE FORECAST. SYNOPSIS: MULTIPLE ROUNDS OF THUNDERSTORM COMPLEXES HAVE MOVED SOUTHEAST FROM WESTERN NEBRASKA THROUGH CENTRAL KANSAS AND INTO SOUTHEASTERN KANSAS AS EXPECTED IN PREVIOUS FORECASTS. THESE SEVERE THUNDERSTORMS HAVE HAD WINDS OF 70 TO 90 MPH WITH GOLF BALL TO BASEBALL SIZED HAIL TUESDAY NIGHT ACROSS SOUTHWEST NEBRASKA AND NORTHEAST TO CENTRAL KANSAS. ANOTHER REGION OF STORMS IS POUNDING OKLAHOMA. THIS CONVECTION AND ITS EVOLUTION WILL HAVE A HUGE IMPACT ON TODAYS FORECAST. TODAY - THURSDAY: AS HAS BEEN FORECASTED FOR THE PAST FEW DAYS...MULTIPLE MCS'S ARE TRAVERSING THE CENTRAL PLAINS. WITH CONTINUED DEVELOPMENT UPSTREAM IN NEBRASKA...FEEL THAT THUNDERSTORMS WILL PERSIST INTO WEDNESDAY MORNING AND AFTERNOON. THE THUNDERSTORMS THEMSELVES AND THE CONVECTIVE CLOUD DEBRIS WILL WREAK HAVOC ON THE DAYTIME TEMPERATURES TODAY. HAVE KEPT WITH THE COOLER TEMPERATURES...WITH SOME LOCATIONS SEEING UP TO 10-15 DEGREES BELOW NORMAL HIGHS FOR THIS TIME OF YEAR. EXPECT TEMPERATURES TO BE WARMER NEAR THE OKLAHOMA STATE LINE...WITH A SHARP TEMPERATURE GRADIENT POSSIBLE DEPENDING ON WHERE THERE ARE CLOUDS AND PRECIPITATION. THE REGION WILL STAY UNDER NORTHWEST FLOW...ALLOWING DISTURBANCE AFTER DISTURBANCE TO IMPACT OUR DAILY WEATHER. ANOTHER WEAKER PULSE OF ENERGY WILL MOVE ACROSS THE PLAINS TONIGHT INTO THURSDAY MORNING AND COULD SPARK OFF MORE THUNDERSTORMS. THE MAIN AREA OF THREAT IS ACROSS SOUTHERN KANSAS...BUT CONFIDENCE IS NOT OVERLY HIGH ON TIMING AND PLACEMENT OF THIS FEATURE AND CONVECTION. HAVE KEPT PRECIPITATION OUT OF THE FORECAST FOR THURSDAY DURING THE DAY DUE TO THE LACK OF CONFIDENCE. FRIDAY - TUESDAY: AGAIN FRIDAY NIGHT LOOKS TO BE ANOTHER TARGET FOR THE CENTRAL PLAINS. A STRONGER MORE POTENT UPPER LEVEL WAVE WILL MOVE SOUTH INTO THE NORTHERN PLAINS. ENERGY FROM THIS WILL AID IN THUNDERSTORM/MCS DEVELOPMENT FRIDAY AND INTO FRIDAY NIGHT. NEBRASKA AND NORTHEASTERN KANSAS LOOK TO HAVE THE BEST CHANCES FOR THIS DEVELOPMENT...AND HAVE INCREASED POPS SOME TO ACCOUNT FOR THIS FACT. THE UPPER WAVE FROM FRIDAY MOVES EASTWARD INTO THE GREAT LAKES REGION. AN AMPLIFIED RIDGE WILL BUILD IN BEHIND THIS WAVE WHICH WILL CAUSE A LULL IN ACTIVITY FOR MUCH OF SATURDAY AND SUNDAY. HOWEVER...YET ANOTHER WEAK DISTURBANCE MOVES AROUND THE BACK SIDE OF THE TROUGH CAUSING ANOTHER CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. THE MULTIPLE ROUNDS OF CONVECTION AND REMNANT CLOUD COVER WILL HELP DAYTIME TEMPERATURES TO BE NEAR TO BELOW NORMAL THROUGH THE PERIOD. BILLINGS && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION FORECAST CONCERN IS THE OFF AND ON THUNDERSTORMS THROUGH OUT THE NIGHT AND INTO WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORMS HAVE MOVED ACROSS KANSAS THIS EVENING AND A FEW MORE ROUNDS ARE EXPECTED AS THE NIGHT WARES ON. HAVE GONE WITH HIGHEST CONFIDENCE FOR TIMING OF THUNDERSTORMS...WITH VCTS AND TEMPO GROUPS. DID INCLUDE A PREVAILING GROUP AT KRSL IN THE NEXT COUPLE HOURS BASED ON ANTICIPATED TIME OF ARRIVAL. COULD SEE BRIEF PERIODS OF IFR CONDITIONS AND EVEN POSSIBLY LIFR IN THE HEAVIEST OF THUNDERSTORMS. THERE COULD ALSO BE WIND GUSTS OVER 30KTS AS THUNDERSTORMS MOVE THROUGH...BUT THIS POSSIBILITY IS EXPECTED TO DIMINISH OVERNIGHT. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH INTO WEDNESDAY. CURRENTLY EXPECTING ACTIVITY TO MOVE FROM NORTHWEST TO SOUTHEAST...AND EXIT THE AREA BETWEEN 18-OOZ. BEHIND THE CONVECTION A TIGHT PRESSURE GRADIENT WILL DEVELOP CAUSING SOME GUSTY NORTH-NORTHEASTERLY WINDS DURING THE LATE EVENING WEDNESDAY BEFORE DIMINISHING AS THE BOUNDARY LAYER DECOUPLES INTO WEDNESDAY NIGHT. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 64 87 71 / 70 30 10 30 HUTCHINSON 80 63 86 70 / 70 20 10 30 NEWTON 79 62 86 69 / 70 20 10 30 ELDORADO 80 63 86 69 / 80 30 10 30 WINFIELD-KWLD 84 66 88 71 / 70 30 10 40 RUSSELL 76 60 85 68 / 70 10 10 20 GREAT BEND 78 61 85 69 / 50 10 10 20 SALINA 77 61 86 69 / 70 10 10 20 MCPHERSON 79 61 86 69 / 70 20 10 20 COFFEYVILLE 83 66 88 71 / 80 40 10 40 CHANUTE 79 63 87 69 / 80 40 10 30 IOLA 78 62 86 68 / 80 30 10 30 PARSONS-KPPF 81 65 87 69 / 80 40 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 9, 10:43 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1043 PM CDT TUE AUG 9 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1043 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MULTIPLE ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE AREA TONIGHT INTO WEDNESDAY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS UP TO 70-80 MPH...LARGE HAIL UP TO GOLF BALLS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE WEDNESDAY MORNING OVER SOUTHEAST KANSAS WHERE WINDS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE. STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY STORMS THAT OCCUR THROUGH THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS OF HAIL OR HIGH WINDS TONIGHT WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/LAWSON
In the hours before
Local storm report, Aug 10, 2:14 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM TSTM WND DMG 6 W NORWICH 37.46N 97.95W
08/10/2011 KINGMAN KS EMERGENCY MNGR
A FEW OUTBUILDINGS DAMAGED NEAR ADAMS.
&&
KEDSpecial weather statement, Aug 10, 2:39 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 239 AM CDT WED AUG 10 2011 KSZ032-033-047-048-100815- BARTON-ELLSWORTH-LINCOLN-RUSSELL- 239 AM CDT WED AUG 10 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON...ELLSWORTH...LINCOLN AND RUSSELL COUNTIES... AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LUCAS TO 10 MILES SOUTHWEST OF VICTORIA...AND MOVING SOUTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHWESTERN BARTON...NORTHWESTERN ELLSWORTH...RUSSELL AND SOUTHWESTERN LINCOLN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. SCHMINKE
Local storm report, Aug 10, 2:52 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND GST 2 ESE RUSSELL 38.88N 98.82W
08/10/2011 M62 MPH RUSSELL KS ASOS
&&
KEDLocal storm report, Aug 10, 2:55 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
255 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND GST 6 N SUSANK 38.73N 98.77W
08/10/2011 M81 MPH RUSSELL KS TRAINED SPOTTER
DAVIS WEATHER STATION.
&&
KEDLocal storm report, Aug 10, 3:21 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
321 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST CLAFLIN 38.52N 98.54W
08/10/2011 M54 MPH BARTON KS MESONET
&&
KEDLocal storm report, Aug 10, 3:24 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND GST ELLINWOOD 38.36N 98.58W
08/10/2011 E60 MPH BARTON KS LAW ENFORCEMENT
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
| Aug 9, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 52 min |
| Aug 9, 8:51 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 24 min |
| Aug 9, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 40 min |
| Aug 9, 9:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 51 min |
| Aug 9, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 60 min |
| Aug 9, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Sedgwick | 55 min |
| Aug 9, 11:02 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 52 min |
| Aug 9, 11:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 53 min |
| Aug 9, 11:56 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 64 min |
| Aug 10, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 63 min |
| Aug 10, 3:09 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, McPherson, Rice, Saline | 51 min |
| Aug 10, 4:19 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.